MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation catheter balloon was used in a percutaneous nephrolithotomy (pcnl) with dilatation procedure performed in the kidney on an unknown date.According to the complainant, during the procedure, the balloon burst when attempted to be inflated.The procedure was completed with another nephromax dilatation catheter balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Initial reporter city: deakin, australian capital territory.(b)(4).Investigation result: a visual examination of the returned complaint device revealed that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Microscopic examination was performed and identified that the balloon had a longitudinal tear.There were no issues noted in the tip section of the device, the markerband and the shaft.This failure is likely due to factors encountered difficult patient anatomy such as stenosis, calcification or tortuosity which would have contributed to the complaint incident.That could have affected device performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu) product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation catheter balloon was used in a percutaneous nephrolithotomy (pcnl) with dilatation procedure performed in the kidney on an unknown date.According to the complainant, during the procedure, the balloon burst when attempted to be inflated.The procedure was completed with another nephromax dilatation catheter balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Additional information received on (b)(6) 2019.It was reported to boston scientific corporation that a nephromax dilatation catheter balloon was used in a percutaneous nephrolithotomy (pcnl) with dilatation procedure performed in the kidney on (b)(6) 2019.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Problem code 1074 captures the reportable issue of balloon burst.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation catheter balloon was used in a percutaneous nephrolithotomy (pcnl) with dilatation procedure performed in the kidney on an unknown date.According to the complainant, during the procedure, the balloon burst when attempted to be inflated.The procedure was completed with another nephromax dilatation catheter balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Additional information received on 11nov2019.It was reported to boston scientific corporation that a nephromax dilatation catheter balloon was used in a percutaneous nephrolithotomy (pcnl) with dilatation procedure performed in the kidney on (b)(6) 2019.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9281187
Report Number3005099803-2019-05421
Device Sequence Number2801471
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public08714729077589
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2020
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0020273121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/20/2019
Supplement Date Received by Manufacturer11/10/2019
11/26/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date11/26/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1